Alert archive / Florida / Special Weather Statements in 2017
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jun 6, 2017, 4:21 PM EDT for Broward County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2017, 4:21 PM EDT (20:21 UTC)
- Expired
- Jun 6, 2017, 4:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Miami, FL
County Broward County, FL
The radar
The Miami radar (KAMX), 39 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.4 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2129 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 681 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
212 WWUS82 KMFL 062021 SPSMFL SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Miami FL 421 PM EDT TUE JUN 6 2017 FLZ072-074-172-173-062045- Coastal Broward County FL-Metro Broward County FL- Metropolitan Miami Dade FL-Coastal Miami Dade County FL- 421 PM EDT TUE JUN 6 2017 ...Significant Weather Advisory for 45 to 55 mph winds for northeastern Miami-Dade and southeastern Broward Counties Until 445 PM EDT... * At 421 PM EDT...Doppler radar was tracking a strong thunderstorm over Golden Glades, or over Miami Gardens, moving northeast at 25 mph. * The primary impacts will be gusty winds of 45 TO 55 mph. These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. * LOCATIONS IMPACTED INCLUDE... Miami, Hialeah, Fort Lauderdale, Pembroke Pines, Hollywood, Miramar, Miami Beach, Surfside, Hallandale, Miami Gardens, North Miami, North Miami Beach, Aventura, Dania Beach, Miami Lakes, Sunny Isles Beach, Opa-Locka, West Park, Miami Shores and North Bay Village. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to street flooding. Do not drive your vehicle through flooded roadways. This activity was also developing in an environment favorable for the formation of funnel clouds. Stay tuned to NOAA weather radio and local media for additional updates and possible warnings. && LAT...LON 2580 8020 2593 8033 2611 8011 2584 8012 TIME...MOT...LOC 2021Z 227DEG 21KT 2591 8023 $$ IRL
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jun 6, 3:37 PM EDT, 44 minutes earlier.
Area forecast discussion, Jun 6, 3:37 PM EDT, 44 minutes before
Area Forecast Discussion National Weather Service Miami FL 337 PM EDT Tue Jun 6 2017 .DISCUSSION... A busy pattern for the next several days, and into next week. A low pressure system over the Louisiana coast, is forecast to slowly slide to the east, and even southeast, towards Central florida. Models show it will take the rest of the week before it crosses the Florida peninsula. This will keep showers and thunderstorms in the forecast into the weekend, at least. GFS Theta E graphics show moisture will move across the CWA in waves, allowing for some breaks in the rain, especially in the overnight hours. For tonight, the boundary will lay somewhere from south Collier County across, into northern Palm Beach County, with higher values to the north. By 12z, however, the drier air will be pushed off the east coast, with showers developing across the area once again. With PWATs continuing to be over 2 inches over various portions of South Florida through the night, and into tomorrow, have issued a Flood Watch for all areas except Mainland Monroe, where flooding is more difficult, and Glades County, where not as much rain has fallen today, through 00z Thursday. This may even need to be extended, if chances of rain continue to be high, given the saturated nature of the area at this time. As the low approaches Central Florida for the latter half of the week, some drier air, but not necessarily dry air, will make its way into at least some of the area. This will be mainly over the western lake region, western interior, and coastal naples area, where PWATs . The other half of the CWA may still see PWATs just below 2 inches. Models are still indicating higher PoPs for this area through Sunday, as a weak boundary remains over the CWA, behind the low, as it finally exits to the northeast. by the beginning of next week, a bermuda high strengthens, bringing a more typical summertime pattern back to South Florida, with chance PoPs across the region. && .MARINE... Showers and thunderstorms will continue to be possible across all South Florida waters through the beginning of next week. The wind will continue to run between 20 and 25 kts across portions of the Gulf through 06z. Given this, the small craft advisory has been extended through 06z tonight. After this small craft should continue to use caution in a coastal South Florida waters for the next several days. && .AVIATION... The winds have remain light and variable this morning into early this afternoon. The short range models continue to show light and variable winds rest of this afternoon into tonight for all of South Florida taf sites. The short range models also continue to show showers to affect the northern areas of South Florida through rest of this afternoon before decreasing in coverage tonight. Therefore, SHRA along with VCTS will be put in for KAPF, KFLL, KFXE, and KPBI taf sites. For KOPF, KMIA, and KTMB VCSH will will be in place through the afternoon hours. For the overnight hours, VCSH will remain in place over all of the taf sites. The ceiling and vis will remain in VFR conditions outside of the showers and thunderstorms, but could fall down into MVFR or even IFR conditions with any passage of showers or thunderstorms. && .HYDROLOGY... Abundant rain, across almost all of South Florida, has likely saturated much of the soil. Given the high amounts of moisture in the atmosphere, which will continue through at least tomorrow, and the high chances of heavy rain, have issued a Flood Watch for all Counties, except Mainland Monroe and Glades County. However, if Glades begins to see higher amounts of rain overnight, they also may need to be added to the watch. Some of the rainfall totals across the area are significant, including 10.27 inches in Everglades City, 14.68 5 miles NE of Everglades City, and 9.83 inches in Marco Island. These are not storm totals but only amounts through around 2 pm edt today. && .PRELIMINARY POINT TEMPS/POPS... West Palm Beach 73 86 75 89 / 50 70 60 80 Fort Lauderdale 74 86 76 91 / 60 80 60 80 Miami 76 86 76 90 / 60 80 60 90 Naples 77 85 78 88 / 70 80 70 70 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...Flood Watch through Wednesday evening for FLZ066>074-168-172>174. AM...None. GM...Small Craft Advisory until 2 AM EDT Wednesday for GMZ656-676. && DISCUSSION...13 MARINE...13 AVIATION...54/BNB HYDROLOGY...13
Hazardous weather outlook, Jun 6, 11:12 AM EDT, 5 hours 9 minutes before
Hazardous Weather Outlook for South Florida...UPDATED National Weather Service Miami FL 1112 AM EDT Tue Jun 6 2017 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 070100- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 1112 AM EDT Tue Jun 6 2017 ...A FEW STRONG TO EVEN SEVERE STORMS TODAY... ...FLOODING POSSIBLE TODAY FROM HEAVY RAINFALL... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: Widespread showers with embedded thunderstorms will continue across South Florida for today. The highest coverage will be along a weak boundary from approximately Naples to Fort Lauderdale. The primary concerns with any activity will be heavy rainfall, lightning strikes, and gusty winds. The strongest storms will also be capable of producing damaging winds, isolated brief tornadoes and waterspouts. Flooding: Heavy rainfall and high tide this afternoon will lead to some flooding conditions in metro Collier County. Rest of South Florida may see flooding in low lying and poorly drain areas due to the heavy rainfall. Tornadoes: Conditions are favorable for isolated tornadoes and waterspouts across all of South Florida and the adjacent waters today. Wind: The strongest storms this afternoon will be capable of producing wind gusts up to 50 mph. Rip Currents: There is a moderate risk of rip currents for the west coast beaches of South Florida. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Scattered to numerous thunderstorms will be possible through the period. Periods of heavy rainfall leading to areas of urban flooding will remain a concern through the middle of the week. In addition, storms will be capable of cloud to ground lightning and gusty winds, into Wednesday when there is a Marginal Risk of strong to severe thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. However, spotters are asked to report any flooding, strong wind gusts in excess of 40 mph, waterspouts or tornadoes to the National Weather Service in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami. Baxter
In the hours before
Local storm report, Jun 6, 2:17 PM EDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MIAMI FL
217 PM EDT TUE JUN 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM HEAVY RAIN 5 SSE BELLE MEADE 25.99N 81.67W
06/06/2017 M9.83 INCH COLLIER FL AWOS
9.83 INCHES OF RAIN HAS FALLEN AT MARCO ISLAND
AIRPORT...KMKY...FROM 6 AM MONDAY TO 2 PM TUESDAY. 8.97
OF THAT FELL IN THE 24 HOURS ENDING AT 2 PM TUESDAY.
&&
CORRECTED EVENT TIME...EVENT...REMARKS
EVENT NUMBER MFL1700189
KSCHARFLocal storm report, Jun 6, 2:19 PM EDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MIAMI FL
219 PM EDT TUE JUN 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HEAVY RAIN 1 SSE EVERGLADES CITY 25.85N 81.38W
06/06/2017 M10.27 INCH COLLIER FL MESONET
10.27 INCHES OF RAIN HAS FALLEN AT THE WEATHERBUG
MESONET SITE...EVERGL...LOCATED AT THE COLLIER COUNTY
OCHOPEE FIRE STATION 60 BETWEEN MIDNIGHT AND 2 PM EDT
TODAY.
&&
CORRECTED EVENT TIME...EVENT...REMARKS
EVENT NUMBER MFL1700186
KSCHARFSpecial weather statement, Jun 6, 2:50 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Miami FL 250 PM EDT TUE JUN 6 2017 FLZ067-071-072-061930- Inland Broward County FL-Metro Broward County FL- Inland Palm Beach County FL- 250 PM EDT TUE JUN 6 2017 ...Significant Weather Advisory for 45 to 55 mph winds for western Broward and southwestern Palm Beach Counties Until 330 PM EDT... * At 250 PM EDT...Doppler radar was tracking strong thunderstormS near Intersection Alligator Alley And Miami Canal, or 23 miles west of Davie, moving east at 20 mph. * The primary impacts will be gusty winds of 45 TO 55 mph. These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. * LOCATIONS IMPACTED INCLUDE... Weston, Mile Marker 30 On Alligator Alley, East Toll Gate On Alligator Alley, Intersection I-75 And U.S. 27, Intersection Alligator Alley And Miami Canal and West Broward Rec. Area On Alligator Alley. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with thESE stormS, and may lead to street flooding. Do not drive your vehicle through flooded roadways. This activity was also developing in an environment favorable for the formation of funnel clouds. Stay tuned to NOAA weather radio and local media for additional updates and possible warnings. && LAT...LON 2601 8077 2626 8086 2644 8050 2613 8037 TIME...MOT...LOC 1850Z 250DEG 17KT 2620 8066 IRL
Local storm report, Jun 6, 3:38 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
338 PM EDT TUE JUN 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HEAVY RAIN 1 W OCHOPEE 25.90N 81.32W
06/06/2017 M14.68 INCH COLLIER FL OTHER FEDERAL
THE USCRN SITE AT THE BIG CYPRESS NATIONAL PRESERVE
OCHOPEE HQ VISTA SITE MEASURED 14.68 INCHES IN THE 24
HOURS ENDING AT 310 PM EDT... INCLUDING 13.82 INCHES
SINCE MIDNIGHT.
&&
EVENT NUMBER MFL1700193
KSCHARFLocal storm report, Jun 6, 3:53 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
353 PM EDT TUE JUN 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 PM HEAVY RAIN OASIS RANGER STATION 25.86N 81.03W
06/06/2017 M8.56 INCH COLLIER FL MESONET
OASIS RANGER STATION OASFL RECORDED 8.56 INCHES OF RAIN
IN THE PAST 24 HOURS... INCLUDING 8.25 INCHES SINCE
MIDNIGHT
&&
EVENT NUMBER MFL1700194
HAGENSpecial weather statement, Jun 6, 4:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Miami FL 421 PM EDT TUE JUN 6 2017 FLZ072-074-172-173-062045- Coastal Broward County FL-Metro Broward County FL- Metropolitan Miami Dade FL-Coastal Miami Dade County FL- 421 PM EDT TUE JUN 6 2017 ...Significant Weather Advisory for 45 to 55 mph winds for northeastern Miami-Dade and southeastern Broward Counties Until 445 PM EDT... * At 421 PM EDT...Doppler radar was tracking a strong thunderstorm over Golden Glades, or over Miami Gardens, moving northeast at 25 mph. * The primary impacts will be gusty winds of 45 TO 55 mph. These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. * LOCATIONS IMPACTED INCLUDE... Miami, Hialeah, Fort Lauderdale, Pembroke Pines, Hollywood, Miramar, Miami Beach, Surfside, Hallandale, Miami Gardens, North Miami, North Miami Beach, Aventura, Dania Beach, Miami Lakes, Sunny Isles Beach, Opa-Locka, West Park, Miami Shores and North Bay Village. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to street flooding. Do not drive your vehicle through flooded roadways. This activity was also developing in an environment favorable for the formation of funnel clouds. Stay tuned to NOAA weather radio and local media for additional updates and possible warnings. && LAT...LON 2580 8020 2593 8033 2611 8011 2584 8012 TIME...MOT...LOC 2021Z 227DEG 21KT 2591 8023 IRL
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 8:06 PM EDT | Special Weather Statement | MFL | Broward | 39 min |
| Jun 5, 8:25 PM EDT | Special Weather Statement | MFL | Miami-Dade | 35 min |
| Jun 5, 8:26 PM EDT | Special Marine Warning | MFL | 94 min | |
| Jun 5, 8:27 PM EDT | Special Marine Warning | MFL | 93 min | |
| Jun 5, 8:43 PM EDT | Special Weather Statement | MFL | Collier | 62 min |
| Jun 5, 9:00 PM EDT | Special Weather Statement | MFL | Miami-Dade | 45 min |
| Jun 5, 9:36 PM EDT | Special Weather Statement | MFL | Broward | 24 min |
| Jun 5, 9:59 PM EDT | Special Marine Warning | MFL | 61 min | |
| Jun 5, 10:00 PM EDT | Special Marine Warning | MFL | 90 min | |
| Jun 5, 10:29 PM EDT | Special Marine Warning | MFL | 91 min | |
| Jun 5, 11:07 PM EDT | Special Marine Warning | MFL | 83 min | |
| Jun 6, 2:18 AM EDT | Special Marine Warning | MFL | 87 min | |
| Jun 6, 2:40 AM EDT | Special Weather Statement | MFL | Collier, Hendry | 65 min |
| Jun 6, 3:44 AM EDT | Special Marine Warning | MFL | 91 min | |
| Jun 6, 3:46 AM EDT | Areal Flood Advisory | MFL | Collier | 119 min |
| Jun 6, 4:01 AM EDT | Tornado Warning | MFL | Broward, Collier, Hendry | 29 min |
| Jun 6, 4:26 AM EDT | Tornado Warning | MFL | Collier | 34 min |
| Jun 6, 4:55 AM EDT | Special Weather Statement | MFL | Collier | 50 min |
| Jun 6, 4:59 AM EDT | Tornado Warning | MFL | Broward, Collier | 20 min |
| Jun 6, 5:15 AM EDT | Special Marine Warning | MFL | 30 min | |
| Jun 6, 5:39 AM EDT | Special Weather Statement | MFL | Hendry | 51 min |
| Jun 6, 5:40 AM EDT | Special Marine Warning | MFL | 95 min | |
| Jun 6, 6:06 AM EDT | Areal Flood Advisory | MFL | Collier | 3 hr |
| Jun 6, 6:24 AM EDT | Severe Thunderstorm Warning | MFL | Broward, Collier, Hendry, Palm Beach | 51 min |
| Jun 6, 7:07 AM EDT | Special Marine Warning | MFL | 53 min | |
| Jun 6, 7:13 AM EDT | Special Weather Statement | MFL | Broward, Palm Beach | 47 min |
| Jun 6, 7:36 AM EDT | Special Marine Warning | MFL | 39 min | |
| Jun 6, 7:41 AM EDT | Special Weather Statement | MFL | Monroe | 64 min |
| Jun 6, 8:54 AM EDT | Areal Flood Advisory | MFL | Collier, Monroe | 4 hr |
| Jun 6, 9:13 AM EDT | Areal Flood Warning | MFL | Collier | 6 hr |
| Jun 6, 10:32 AM EDT | Special Marine Warning | MFL | 28 min | |
| Jun 6, 11:09 AM EDT | Flash Flood Warning | MFL | Collier | 4 hr |
| Jun 6, 11:43 AM EDT | Areal Flood Advisory | MFL | Broward | 3 hr |
| Jun 6, 12:28 PM EDT | Areal Flood Advisory | MFL | Collier, Monroe | 4 hr |
| Jun 6, 2:45 PM EDT | Areal Flood Advisory | MFL | Broward | 3 hr |
| Jun 6, 2:50 PM EDT | Special Weather Statement | MFL | Broward | 40 min |
| Jun 6, 3:09 PM EDT | Areal Flood Advisory | MFL | Collier | 3 hr |
| Jun 6, 3:32 PM EDT | Special Marine Warning | MFL | 58 min | |
| Jun 6, 3:39 PM EDT | Flood Watch | MFL | Broward, Collier, Hendry, Miami-Dade, Palm Beach | 34 hr |
| Jun 6, 4:33 PM EDT | Special Marine Warning | MFL | 27 min | |
| Jun 6, 4:34 PM EDT | Special Marine Warning | MFL | 26 min | |
| Jun 6, 4:40 PM EDT | Special Weather Statement | MFL | Broward | 35 min |
| Jun 6, 4:55 PM EDT | Areal Flood Advisory | MFL | Broward, Miami-Dade | 4 hr |
| Jun 6, 5:07 PM EDT | Special Marine Warning | MFL | 53 min | |
| Jun 6, 5:12 PM EDT | Special Marine Warning | MFL | 93 min | |
| Jun 6, 6:18 PM EDT | Special Marine Warning | MFL | 27 min | |
| Jun 6, 6:22 PM EDT | Special Weather Statement | MFL | Palm Beach | 38 min |
| Jun 6, 6:28 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 19 min |
| Jun 6, 6:43 PM EDT | Special Marine Warning | MFL | 62 min | |
| Jun 6, 7:19 PM EDT | Special Marine Warning | MFL | 56 min | |
| Jun 6, 7:24 PM EDT | Special Marine Warning | MFL | 66 min | |
| Jun 6, 7:33 PM EDT | Special Weather Statement | MFL | Collier | 42 min |
| Jun 6, 7:36 PM EDT | Special Weather Statement | MFL | Broward | 39 min |
| Jun 6, 7:46 PM EDT | Areal Flood Warning | MFL | Broward, Palm Beach | 6 hr |
| Jun 6, 7:58 PM EDT | Flash Flood Warning | MFL | Collier, Monroe | 6 hr |
Nearby
Special Weather Statements in Florida, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.